Automates et algébricités
Journal de Théorie des Nombres de Bordeaux, Volume 17 (2005) no. 1, pp. 1-11.

How related are the following: the regularity of the digits of a real number in an integer base, the regularity of the partial quotients of the continued fraction expansion of a real number, or the regularity of the coefficients of a formal power series, and the algebraicity or transcendence of this real number or of this formal power series? We give a survey of recent results for regularity properties of automatic, substitutive, or Sturmian sequences.

Dans quelle mesure la régularité des chiffres d’un nombre réel dans une base entière, celle des quotients partiels du développement en fraction continuée d’un nombre réel, ou celle des coefficients d’une série formelle sont-elles liées à l’algébricité ou à la transcendance de ce réel ou de cette série formelle  ? Nous proposons un survol de résultats récents dans le cas où la régularité évoquée ci-dessus est celle de suites automatiques, substitutives, ou sturmiennes.

Published online:
DOI: 10.5802/jtnb.472
Jean-Paul Allouche 1

1 CNRS, LRI, Bâtiment 490 F-91405 Orsay Cedex, France
@article{JTNB_2005__17_1_1_0,
     author = {Jean-Paul Allouche},
     title = {Automates et alg\'ebricit\'es},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {1--11},
     publisher = {Universit\'e Bordeaux 1},
     volume = {17},
     number = {1},
     year = {2005},
     doi = {10.5802/jtnb.472},
     zbl = {1119.11020},
     mrnumber = {2152206},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.472/}
}
TY  - JOUR
TI  - Automates et algébricités
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2005
DA  - 2005///
SP  - 1
EP  - 11
VL  - 17
IS  - 1
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.472/
UR  - https://zbmath.org/?q=an%3A1119.11020
UR  - https://www.ams.org/mathscinet-getitem?mr=2152206
UR  - https://doi.org/10.5802/jtnb.472
DO  - 10.5802/jtnb.472
LA  - fr
ID  - JTNB_2005__17_1_1_0
ER  - 
%0 Journal Article
%T Automates et algébricités
%J Journal de Théorie des Nombres de Bordeaux
%D 2005
%P 1-11
%V 17
%N 1
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.472
%R 10.5802/jtnb.472
%G fr
%F JTNB_2005__17_1_1_0
Jean-Paul Allouche. Automates et algébricités. Journal de Théorie des Nombres de Bordeaux, Volume 17 (2005) no. 1, pp. 1-11. doi : 10.5802/jtnb.472. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.472/

[1] B. Adamczewski, Transcendance de nombres réels et p-adiques par la méthode de Roth. Prétirage, 2004.

[2] B. Adamczewski, J. Cassaigne, On the transcendence of real numbers with a regular expansion. J. Number Theory 103 (2003), 27–37. | MR: 2008064 | Zbl: 1052.11052

[3] J.-P. Allouche, Nouveaux résultats de transcendance de réels à développement non aléatoire. Gaz. Math. 84 (2000), 19–34. | MR: 1766087

[4] J.-P. Allouche, J. L. Davison, M. Queffélec, L. Q. Zamboni, Transcendence of Sturmian or morphic continued fractions. J. Number Theory 91 (2001), 39–66. | MR: 1869317 | Zbl: 0998.11036

[5] J.-P. Allouche, J. Shallit, The ubiquitous Prouhet-Thue-Morse sequence, in Sequences and their applications, Proceedings of SETA’98, C. Ding, T. Helleseth and H. Niederreiter (Eds.). Springer, 1999, pp. 1–16. | MR: 1843077 | Zbl: 1005.11005

[6] J.-P. Allouche, J. Shallit, Automatic sequences. Theory, Applications, Generalizations. Cambridge University Press, 2003, xvi + 571 pages. | MR: 1997038 | Zbl: 01993704

[7] J.-P. Allouche, L. Q. Zamboni, Algebraic irrational binary numbers cannot be fixed points of non-trivial constant length or primitive morphisms. J. Number Theory 69 (1998), 119–124. | MR: 1611101 | Zbl: 0918.11016

[8] É. Borel, Sur les chiffres décimaux de 2 et divers problèmes de probabilités en chaîne. C. R. Acad. Sci. Paris 230 (1950), 591–593. Réédité dans  : Œuvres d’É. Borel, vol. 2. Éditions du CNRS, Paris, 1972, pp. 1203–1204. | Zbl: 0035.08302

[9] G. Christol, Ensembles presque périodiques k-reconnaissables. Theoret. Comput. Sci. 9 (1979), 141–145. | MR: 535129 | Zbl: 0402.68044

[10] G. Christol, T. Kamae, M. Mendès France, G. Rauzy, Suites algébriques, automates et substitutions. Bull. Soc. Math. France 108 (1980), 401–419. | Numdam | MR: 614317 | Zbl: 0472.10035

[11] A. Cobham, On the base-dependence of sets of numbers recognizable by finite automata. Math. Systems Theory 3 (1969), 186–192. | MR: 250789 | Zbl: 0179.02501

[12] A. Cobham, Uniform tag sequences. Math. Systems Theory 6 (1972), 164–192. | MR: 457011 | Zbl: 0253.02029

[13] L. V. Danilov, Some classes of transcendental numbers (en russe). Mat. Zametki 12 (1972), 149–154. Traduit dans  : Math. Notes Acad. Sci. USSR 12 (1972), 524–527. | MR: 316391 | Zbl: 0253.10026

[14] P. Fatou, Séries trigonométriques et séries de Taylor. Acta Math 30 (1906), 335–400.

[15] S. Ferenczi, C. Mauduit, Transcendence of numbers with a low complexity expansion. J. Number Theory 67 (1997), 146–161. | MR: 1486494 | Zbl: 0895.11029

[16] J. H. Loxton, A. J. van der Poorten, Arithmetic properties of certain functions in several variables, III. Bull. Austral. Math. Soc. 16 (1977), 15–47. | MR: 452125 | Zbl: 0339.10028

[17] K. Mahler, Arithmetische Eigenschaften der Lösungen einer Klasse von Funktionalgleichungen. Math. Ann. 101 (1929), 342–366. Corrigendum 103 (1930), 532. | MR: 1512537

[18] M. Morse, Recurrent geodesics on a surface of negative curvature. Trans. Amer. Math. Soc. 22 (1921), 84–100. | MR: 1501161

[19] K. Nishioka, T.-a. Tanaka, Z.-Y. Wen, Substitution in two symbols and transcendence. Tokyo J. Math. 22 (1999), 127–136. | MR: 1692025 | Zbl: 0940.11015

[20] G. Pólya, Über gewisse notwendige Determinantenkriterien für die Fortsetzbarkeit einer Potenzreihe. Math. Ann. 99 (1928), 687–706. | MR: 1512473

[21] E. Prouhet, Mémoire sur quelques relations entre les puissances des nombres. C. R. Acad. Sci. Paris 33 (1851), 225.

[22] M. Queffélec, Transcendance des fractions continues de Thue-Morse. J. Number Theory 73 (1998), 201–211. | MR: 1658023 | Zbl: 0920.11045

[23] D. Roy, Approximation simultanée d’un nombre et de son carré. C. R. Math. Acad. Sci. Paris 336 (2003), 1–6. | MR: 1968892 | Zbl: 1038.11042

[24] D. Roy, Approximation to real numbers by cubic algebraic integers, I. Proc. London Math. Soc. 88 (2004), 42–62. | MR: 2018957 | Zbl: 1035.11028

[25] A. Thue, Über unendliche Zeichenreihen. Norske vid. Selsk. Skr. Mat. Nat. Kl. 7 (1906), 1–22. Reprinted in Selected mathematical papers of Axel Thue. T. Nagell, ed., Universitetsforlaget, Oslo, 1977, pp. 139–158.

[26] A. Thue, Über die gegenseitige Lage gleicher Teile gewisser Zeichenreihen. Norske vid. Selsk. Skr. Mat. Nat. Kl. 1 (1912), 1–67. Reprinted in Selected mathematical papers of Axel Thue. T. Nagell, ed., Universitetsforlaget, Oslo, 1977, pp. 413–478.

Cited by Sources: